| Catalog Number |
482802750 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/22/2016
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a primary surgery was performed for purulent spondylitis on (b)(6) 2016.The symptoms cured, the extraction surgery was performed on (b)(6) 2016.During surgery, the surgeon noticed that the s1 left screw has broken.The tip of the screw could not be removed and was remained to the patient.Update as per additional information, the extraction surgery was not due to the fractured screw, fractured screw was identified during the extraction surgery.The patient had fused.
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the threaded body of the screw was confirmed to be fractured.Upon manufacturing history review, no relevant issues found.Conclusion: the possible root cause of the reported event is fatigue.
Event or Problem Description
It was reported that a primary surgery was performed for purulent spondylitis on (b)(6) 2016.The symptoms cured, the extraction surgery was performed on (b)(6) 2016.During surgery, the surgeon noticed that the s1 left screw has broken.The tip of the screw could not be removed and was remained to the patient.As per additional information, the extraction surgery was not due to the fractured screw, fractured screw was identified during the extraction surgery.The patient had fused.